SOCIAL MEDIA

Friday, 25 August 2017

My Contraception Experience // Combination Pill & Honest Thoughts



Hey everyone, I hope you've all had a wonderful week. So happy we get a long weekend, I just love bank holiday vibes and it means I get to spend a little more time than usual with my boyfriend, so win win!


So, today i'm going to talk about my contraception experience. I know a lot of people won't be interested in this topic however I know that there's some people out there who might have had a similar experience to me and therefore this might be helpful.


Firstly, I'm no doctor or nurse, if you're having serious problems or need some specific answers about your contraception then please go and see your GP or nurse as they'll be super helpful and be able to sort out whatever problem it is you have.






I've been on birth control for almost 2 years now, which is quite a long time when you think about all the hormones which contraception contains. Anyway, I went to the nurse and told her how I wanted something which would help to clear up my acne, so she suggested I try the combination pill Gedarel 30/150. I hadn't done a huge amount of research as it can be quite overwhelming with all the different options available, so Gedarel was the pill which I went on.


It was only up until recently, probably a month or two ago, when I realised that I was constantly feeling quite low, I was having serious mood swings and I was incredibly hypersensitive. There was nothing in my life that had changed, everything is going really well so I put it down to the pill. Because the combination pill is quite 'strong' in order to help combat acne, I knew that this was probably the cause of my problems. 


I went to my nurse and told her about my problems and she lowered the dose of my pill for me, i'm still on the combination pill because i'm a bit anxious that my acne would come back, however i'm on a lower dose one called Millinette 30/75.







I've been on this pill now for a week and I can honestly already feel a difference. I did have one big migraine however I think this was just due to the change but in terms of my energy levels and mood i've been so much better. If you're on a high dose combination pill and have also experienced these problems i'd definitely recommend lowering the dosage.


I was scared that one morning i'd wake up covered in acne again, as I used to have it so badly all over my face and back, however a week later my skin is still really clear, no spots in sight! 


It's crazy how much there is available now in terms of contraception and there's so many different options, for instance, if you don't want to take a pill every day there's always the injection and the implant. If you want something to help combat acne then like me you can go on the combination pill. It's important to research your options and see what experiences other people have had. Unfortunately though it's not a one size fits all, what works for one person might not work for you so it's a bit of trial and error. 





One of the things which gives me the most anxiety is booking appointments and going to them, so please don't be scared if you need to book an appointment to discuss things with a nurse or doctor, just think they've heard it all before. If it helps, make a little list of things you want to discuss so you don't miss anything or take a good friend or parent with you for moral support.



Thank you for taking the time to read my blog, it honestly means so much to me. I hope you all have an absolutely amazing bank holiday weekend!






1 comment :

  1. I don't know much about them but I heard some can have side effects, like the ones you described. It's good that the lower dose is working out for you x

    Velvet Blush

    ReplyDelete